Alert archive / Louisiana / Flash Flood Warnings in 2014
Flash Flood Warning 44, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Sep 5, 2014, 12:10 PM CDT for West Feliciana Parish, Louisiana; Wilkinson County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2014, 12:10 PM CDT (17:10 UTC)
- Expired
- Sep 5, 2014, 2:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2078 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
064
WGUS54 KLIX 051710
FFWLIX
LAC125-MSC157-051915-
/O.NEW.KLIX.FF.W.0044.140905T1710Z-140905T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1210 PM CDT FRI SEP 5 2014
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 215 PM CDT
* AT 1204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODVILLE
AND FORT ADAMS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW
ORLEANS.
&&
LAT...LON 3105 9166 3103 9164 3101 9164 3104 9157
3107 9157 3112 9163 3126 9106 3101 9108
3091 9165 3098 9166 3100 9164 3100 9166
3104 9170
$$
MJH1 follow-up statement
714
WGUS74 KLIX 051826
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
126 PM CDT FRI SEP 5 2014
LAC125-MSC157-051835-
/O.CAN.KLIX.FF.W.0044.000000T0000Z-140905T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILKINSON MS-WEST FELICIANA LA-
126 PM CDT FRI SEP 5 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WILKINSON COUNTY...
AND WEST FELICIANA PARISH...
LAT...LON 3105 9166 3103 9164 3101 9164 3104 9157
3107 9157 3112 9163 3126 9106 3101 9108
3091 9165 3098 9166 3100 9164 3100 9166
3104 9170
$$
MJHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 3:29 AM CDT, 8 hours 41 minutes earlier.
Area forecast discussion, Sep 5, 3:29 AM CDT, 8 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
329 AM CDT FRI SEP 5 2014
.DISCUSSION...
ONCE AGAIN ONLY MINOR CHANGES MADE TO THE FORECAST WITH THIS
PACKAGE SINCE MODELS REMAIN IN GOOD AGREEMENT THROUGH MOST OF THE
PERIOD AND FORECAST THINKING HAS NOT CHANGED.
THE LOCAL AREA WILL REMAIN ON THE WESTERN PERIPHERY OF SURFACE
HIGH PRESSURE...WITH ONSHORE FLOW PROVIDING A CONSTANT SUPPLY OF
MOISTURE TO THE AREA. LOCAL PW VALUE AS OF THE 00Z UA LAUNCH WAS
2.15 INCHES. MODEL GUIDANCE CONTINUES TO INDICATE THAT PW VALUES
ACROSS THE AREA WILL REMAIN NEAR OR JUST ABOVE 2 INCHES THROUGH
THE NEXT SEVERAL DAYS. THE NORMAL PW VALUE FOR THIS TIME OF YEAR
IS AROUND 1.65 INCHES...SO THE LOCAL AIR MASS IS DEFINITELY
JUICED. THIS WILL ALLOW EFFICIENT RAIN PRODUCTION FROM ANY DEEP
CONVECTION...AND COULD LEAD TO PERIODS OF LOCALLY HEAVY RAINFALL.
STORM MOTION IS ALSO FORECAST TO REMAIN BELOW 5 MPH FOR THE NEXT
FEW DAYS...WHICH WILL ADD TO THE LOCALLY HEAVY RAINFALL THREAT.
WITH STORMS NOT MOVING MUCH...PROPAGATION AND INTERACTION OF
OUTFLOW BOUNDARIES WILL PLAY A BIG ROLE IN WHICH AREAS SEE
RAINFALL FROM SCATTERED CONVECTION TODAY AND SATURDAY.
BY SUNDAY...A WEAKENING COLD FRONT WILL SAG SOUTHWARD TOWARD THE
GULF COAST AND THOUGH IT DOESN/T LOOK LIKE THERE WILL BE MUCH OF A
TEMPERATURE GRADIENT ACROSS THE FRONT...THE SURFACE BOUNDARY DOES
NOW APPEAR AS THOUGH IT WILL MAKE IT INTO THE LOCAL AREA BEFORE
STALLING NEAR THE COAST. THE ADDED FORCING AND FOCUS PROVIDED BY
THIS BOUNDARY SHOULD RESULT IN AN INCREASE IN CONVECTIVE COVERAGE
ON SUNDAY...AND AM CARRYING HIGH END CHANCE TO LIKELY POPS FOR A
THE MAJORITY OF THE AREA. THE FRONT WILL GRADUALLY WASH OUT LATE
SUNDAY AND SUNDAY NIGHT AS IT LOSES ITS UPPER LEVEL SUPPORT...AND
THUS CONVECTIVE COVERAGE SHOULD BEGIN TO DECREASE ON MONDAY.
WILL STILL CARRY SOLID CHANCE POPS IN THE 40 PERCENT RANGE FOR
MONDAY THOUGH WITH A VERY MOIST AIR MASS STILL IN PLACE.
BY TUESDAY THE BOUNDARY IS EXPECTED TO BE COMPLETELY DIFFUSE AND
SURFACE RIDGING IS EXPECTED TO BUILD BACK INTO THE AREA. MID LEVEL
DRYING AND WEAK SUBSIDENCE ALOFT WILL HELP REDUCE MOISTURE CONTENT
THROUGHOUT THE COLUMN AND PW VALUES ARE FORECAST TO DROP INTO THE
1.4 TO 1.6 INCH RANGE ACROSS THE AREA...WHICH IS NEAR TO SLIGHTLY
BELOW NORMAL. THIS SHOULD FURTHER REDUCE THE CONVECTIVE COVERAGE
AND EXPECT ONLY ISOLATED TO WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS TUESDAY THROUGH THURSDAY. AM GENERALLY CARRYING 20
TO 30 PERCENT POPS ACROSS THE REGION DURING THIS TIME FRAME.
TEMPERATURES THROUGH THE PERIOD WILL BE NEAR TO SLIGHTLY ABOVE
NORMAL WITH HIGHS IN THE UPPER 80S AND LOWER 90S AND LOWS IN THE
LOW TO MID 70S NORTH AND MID TO UPPER 70S SOUTH.
&&
.AVIATION...
VFR CONDITIONS WILL GENERALLY PREVAIL DURING THE TAF FORECAST PERIOD
ALTHOUGH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY MAY
IMPACT ANY ONE OF THE TERMINALS...ESPECIALLY DURING THE AFTERNOON
HOURS. A FEW OF THE MORE FOG PRONE TAF SITES MAY SEE A PERIOD OF FOG
AND/OR LOW CEILINGS THAT COULD RESULT IN MVFR OR EVEN IFR CONDITIONS
AROUND AND PRIOR TO SUNRISE TODAY.
&&
.MARINE...
A RIDGE OF HIGH PRESSURE WILL PERSIST OVER THE NORTH GULF THROUGH
THE WEEKEND AND INTO NEXT WEEK RESULTING IN LITTLE CHANGE IN
CONDITIONS ACROSS THE COASTAL WATERS. A WEAKENING COLD FRONT WILL
PUSH SOUTH TO NEAR THE CENTRAL GULF COAST SUNDAY BEFORE BECOMING
STATIONARY AND THEN EVENTUALLY DIFFUSE EARLY NEXT WEEK. GENERALLY
LIGHT AND RATHER VARIABLE WINDS CAN BE EXPECTED THROUGH THE WEEKEND
WITH A LIGHT SOUTHERLY FLOW BECOMING MORE ESTABLISH NEXT WEEK. SEAS
WILL BE 2 FEET OR LESS DURING THE PERIOD.
&&
.DECISION SUPPORT...
DSS CODE...GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
MOUTH OF MS RIVER SPILL SUPPORT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 90 71 91 71 / 60 30 50 30
BTR 92 72 91 73 / 50 30 50 30
ASD 91 73 90 73 / 50 30 50 30
MSY 90 77 90 75 / 40 30 50 30
GPT 90 74 89 74 / 40 30 40 30
PQL 90 71 90 72 / 40 30 40 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
AVIATION/MARINE...11
REST OF DISCUSSION...95/DMHazardous weather outlook, Sep 5, 12:01 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1201 PM CDT FRI SEP 5 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-060515- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1201 PM CDT FRI SEP 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT FORECAST...SEVERAL STORMS WILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS OF RAIN. SOME OF THE PERSISTENT HEAVY RAIN AREAS COULD PRODUCE PRODUCE LOCALIZED FLASH FLOODING OF LOW LYING...POORLY DRAINED AREAS...STREETS AND SMALL STREAMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED MAINLY AFTERNOON THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THURSDAY...WITH THE HIGHEST CHANCES OVER THE WEEKEND PERIOD. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TD
In the hours before
Special weather statement, Sep 5, 10:37 AM CDT, 1 hour 33 minutes before
LAZ061>064-051615-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1037 AM CDT FRI SEP 5 2014
...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING UPPER
JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...ORLEANS PARISH...UPPER
ST. BERNARD PARISH...
AT 1035 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SCATTERED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM
NEW ORLEANS TO HARVEY...MOVING NORTHEAST AT 5 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
GRETNA...BELLE CHASSE...TIMBERLANE...TERRYTOWN...LAKEFRONT AIRPORT...
EAST NEW ORLEANS AND CHALMETTE
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND
VERY HEAVY RAINFALL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL
THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 2972 9015 3000 9013 3004 9008 3004 9005
3006 9003 3005 9000 3008 8995 3013 8990
3007 8990 2988 8992
TIME...MOT...LOC 1536Z 232DEG 4KT 2997 9006 2986 9006
TDThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 10:37 AM CDT | Special Weather Statement | LIX | Orleans | 38 min |
| Sep 5, 11:07 AM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 53 min |
| Sep 5, 11:41 AM CDT | Flash Flood Warning | LIX | Saint Bernard | 2 hr |
| Sep 5, 1:24 PM CDT | Special Weather Statement | LIX | Saint Tammany | 51 min |
| Sep 5, 2:13 PM CDT | Flash Flood Warning | LIX | Lafourche, Terrebonne | 2 hr |
| Sep 5, 3:29 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 61 min |
| Sep 5, 3:48 PM CDT | Areal Flood Advisory | LIX | East Baton Rouge, Livingston, Pointe Coupee, West Baton Rouge | 57 min |
| Sep 5, 6:28 PM CDT | Special Weather Statement | LIX | Tangipahoa | 62 min |
| Sep 5, 6:52 PM CDT | Special Weather Statement | LIX | Saint Tammany | 23 min |
| Sep 5, 11:51 AM CDT | Areal Flood Advisory | LIX | Wilkinson | 114 min |
| Sep 5, 4:49 PM CDT | Special Weather Statement | LIX | Pearl River | 26 min |
| Sep 5, 4:54 PM CDT | Special Weather Statement | LIX | Walthall | 36 min |
Nearby
Flash Flood Warnings in Louisiana, 2014Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.